Alert archive / Wyoming / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 71, NWS Riverton, WY

August 22, 2007Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 22, 2007, 5:42 PM MDT for Natrona County, Wyoming. It was in force for 33 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 22, 2007, 5:42 PM MDT (23:42 UTC)
Expired
Aug 22, 2007, 6:15 PM MDT
In force
33 min
Issued by
NWS Riverton, WY
Area
Counties, with a storm outline in the text

County Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 198 km from the middle of the area, began a volume at 23:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 22, 6:05 PM MDTHAIL 1.55 S Casper, WYON CASPER MOUNTAIN
Aug 22, 6:23 PM MDTHAIL 15 S Casper, WYMEASURED ON CASPER MOUNTAIN BY BUREAU OF RECLAMATION.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 11.7 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2007-08-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2007-08-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 212 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1955 m above ground
0-6 km bulk shear
63 kt
0-1 km storm-relative helicity
212 m²/s²
0-3 km storm-relative helicity
283 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KRIW 222344
SVRRIW
WYC025-230015-
/O.NEW.KRIW.SV.W.0071.070822T2342Z-070823T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RIVERTON WY
542 PM MDT WED AUG 22 2007

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN NATRONA COUNTY IN CENTRAL WYOMING...
  THIS INCLUDES THE CITY OF EVANSVILLE AND CASPER...

* UNTIL 615 PM MDT

* AT 539 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES NORTH OF EDNESS K
  WILKINS STATE PARK TO BEARTRAP MEADOWS COUNTY PARK TO HWY 487 MILE
  MARKER 70...OR ALONG A LINE EXTENDING FROM 20 MILES NORTHEAST OF
  EVANSVILLE TO 10 MILES SOUTH OF CASPER TO 20 MILES SOUTHWEST OF
  CASPER...AND MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  CASPER THROUGH 610 PM MDT...
  BATES HOLE BY 550 PM MDT...
  HWY 487 MILE MARKER 50 BY 555 PM MDT...

IF YOU ARE IN THE PATH OF THIS STORM INCLUDING THE CASPER 
AREA..PREPARE IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND 
DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY STRUCTURE 
UNTIL THE STORM PASSES.

THIS IS A DANGEROUS STORM WITH A HISTORY OF LARGE HAIL AND WINDS
OF 60 TO 70 MPH. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR 
DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND 
LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY 
INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. 

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4326 10608 4275 10636 4260 10671 4208 10615
      4223 10579 4274 10551

$$

SKRBAC
1 follow-up statement
000 
WWUS55 KRIW 222353
SVSRIW

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
550 PM MDT WED AUG 22 2007

WYC025-230015-
/O.CON.KRIW.SV.W.0071.000000T0000Z-070823T0015Z/
NATRONA WY-
550 PM MDT WED AUG 22 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHEASTERN NATRONA COUNTY...

AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF 
BALL SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. ONE STORM
WAS 5 MILES SOUTHWEST OF CENTRAL CASPER WHILE ANOTHER SEVERE STORM 
WAS JUST NORTHEAST OF CASPER. BOTH OF THESE SEVERE STORMS WERE 
MOVING EAST AT 30 MPH. 

SEVERE THUNDERSTORMS WILL CONTINUE TO IMPACT THE CASPER...CASPER
MOUNTAIN AREA AND FROM NEAR BAR NUNN TO ANTELOPE HILLS AND POINTS
EAST TO THE CONVERSE COUNTY LINE THROUGH 615 PM MDT.

IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES.

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS TO 70 MPH
ALONG WITH AT LEAST QUARTER SIZE HAIL. SEEK SHELTER NOW INSIDE A 
STURDY STRUCTURE AND STAY AWAY FROM WINDOWS HAIL UP TO GOLFBALL SIZE
IS LIKELY WITH THESE STORMS INCLUDING CASPER.

REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4326 10608 4275 10636 4260 10671 4208 10615
      4223 10579 4274 10551

$$

SKRBAC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 3:13 PM MDT, 2 hours 29 minutes earlier.

Area forecast discussion, Aug 22, 3:13 PM MDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
313 PM MDT WED AUG 22 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY
DECENT SHORTWAVE TROUGH...NOW ACROSS IDAHO WILL SWING ACROSS THE
STATE TONIGHT...WITH PLENTY OF ENERGY...TO PRODUCE SCATTERED TO
LOCAL NUMEROUS SHOWERS AND THUNDERSTORMS. BEST CHANCE WILL BE
ACROSS JOHNSON AND NATRONA COUNTIES. SOME ENERGY WITH THIS SYSTEM
WILL LINGER ACROSS NORTHEAST SECTIONS PAST MIDNIGHT. EXPECT SOME
STRONG STORMS WITH SMALL HAIL...GUSTY WINDS NEAR 50 MPH...AND SOME
HEAVY RAIN WITH THESE STORMS. A FEW COULD REACH SEVERE
LIMITS...BUT THESE SHOULD REMAIN ISOLATED. IN ADDITION...BEHIND
THE TROUGH...A SECONDARY COLD FRONT WILL PUSH ACROSS THE REGION. 700MB
FLOW WILL BECOME NORTH...WITH TEMPS DIPPING DOWN TO AROUND 3 DEG
CELSIUS ACROSS THE NORTHERN HALF BY AROUND MIDNIGHT. THERE COULD BE A
RAIN/SNOW MIX FROM 9500 TO 11000 FT...WITH SNOW ABOVE 11000 FEET
WITH ANY LINGERING SHOWER ACTIVITY PAST MIDNIGHT. BEST CHANCE
WILL BE ACROSS THE BIGHORN MOUNTAINS.

ON THURSDAY...SHALLOW EASTERLY FLOW IS EXPECTED TO DEVELOP WHICH
SHOULD HELP KEEP EXTENSIVE STRATOCU DECK EAST OF THE DIVIDE. THIS
CLOUD COVER AND SOME COLD AIR ADVECTION...SHOULD KEEP TEMPERATURES
ON THE COOL SIDE. HAVE GONE BELOW ALL GUIDANCE ON THURSDAY...AS
18Z 700MB TEMPS ONLY MIX TO ABOUT 70 DEGREES WITH PLENTY OF
SUNSHINE. THEREFORE...HAVE GONE MID 60S TO NEAR 70 EAST OF THE DIVIDE.

BY THURSDAY AFTERNOON AND NIGHT...ANOTHER TROUGH...IN TWO PIECES
OF ENERGY WILL SWING THROUGH THE REGION. ATMOSPHERE IS SLIGHTLY
UNSTABLE...SO COULD EXPECT SOME ISOLATED THUNDERSTORMS.

MAIN TROUGH AXIS IS EXPECTED TO BE EAST OF THE AREA 12Z FRIDAY.
WILL HAVE SOME LINGERING SHOWER ACTIVITY FOR FRIDAY MORNING ACROSS
THE EXTREME EAST...BUT DRYING WILL QUICKLY OCCUR FROM WEST TO EAST
LATE THURSDAY NIGHT/FRIDAY MORNING. FLAT RIDGING DEVELOPS FRIDAY
INTO SATURDAY...WITH DRY AIR OVER THE REGION. THIS WILL RESULT IN
DRY CONDITIONS WITH A WARMING TREND BACK TO SEASONAL LEVELS ON
FRIDAY...AND ABOVE AVERAGE TEMPERATURES EXPECTED BY SATURDAY.

.LONG TERM...SATURDAY NIGHT THROUGH WEDNESDAY
MEDIUM RANGE MODELS CONTINUE TO SHOW DIFFERENCES IN HANDLING
PACIFIC ENERGY MOVING EAST ALONG ALEUTIAN CHAIN AND INTO WESTERN
GULF OF ALASKA EARLY THIS MORNING. HOWEVER...A BETTER PICTURE IS
EMERGING FOR HIGHER CONFIDENCE IN FORECAST OVER THE WEEKEND AND
EARLY NEXT WEEK. MODELS NOW SHOW BETTER AGREEMENT ON FRAGMENTING
THIS ENERGY AS IT MOVES INLAND...PUSHING A SERIES OF SHORTWAVES
ACROSS THE NORTHWEST U.S. INTO CENTRAL CANADA SATURDAY THROUGH MONDAY.
THE MAIN WEATHER PICTURE EMERGING FOR WEST AND CENTRAL WYOMING
WILL BE DRY WARM AND BREEZY CONDITIONS ACROSS MOST OF THE AREA
OVER THE WEEKEND WITH A RETURN TO CRITICAL FIRE CONDITIONS WHERE
FUELS REMAIN DRY...WHILE A FEW SHOWERS BEGAN TO CLIP YELLOWSTONE
NATIONAL PARK SUNDAY AND MONDAY. A COLD FRONT FROM THESE NORTHERN
STREAM SHORTWAVES SHOULD PUSH DOWN BY SUNDAY NIGHT BRINGING A
SLIGHT COOL DOWN ACROSS THE NORTH MONDAY. A SOUTHWEST FLOW IS
EXPECTED TO RETURN TUESDAY AND WEDNESDAY WITH SOME SUB-TROPICAL
ENERGY BRINGING A SLIGHT CHANCE OF THUNDERSTORMS BACK TO SOUTHERN
WYOMING. THE GFS EVEN TRIES TO BRING REMNANTS OF HURRICANE DEAN
ACROSS SOUTHERN WYOMING TUESDAY...BUT NOT BETTING THE FARM ON THAT
SCENARIO.

&&

.AVIATION...
SCATTERED THUNDERSTORMS TODAY WILL CREATE MVFR CONDITIONS ACROSS
WESTERN AND CENTRAL WYOMING THIS AFTERNOON. THESE STORMS WILL SLOWLY
PROGRESS FROM WEST TO EAST TODAY. EXPECT THESE STORMS TO PRODUCE
SCATTERED MVFR CONDITIONS ALONG WITH ISOLATED IFR CONDITIONS ACROSS
THE AREA TODAY THROUGH THIS EVENING. SOME LINGERING SHOWERS WILL
OCCUR AFTER MIDNIGHT TONIGHT OVER THE CASPER TERMINAL. A COLD FRONT
WILL BE PUSHING SOUTH ACROSS THE AREA TONIGHT. THIS FRONT WILL BE
PULLING DOWN LAYERED CLOUDINESS WHICH COULD PRODUCE WIDESPREAD MVFR
CONDITIONS TONIGHT. WITH THE LOW LEVEL MOISTURE TRICKLING IN BEHIND
THE FRONT EXPECT ADDITIONAL ISOLATED THUNDERSTORM ACTIVITY TO OCCUR
ACROSS THE AREA BY MID DAY...ESPECIALLY WEST OF THE DIVIDE.

&&

.FIRE WEATHER...
A STRONG SHORTWAVE TROUGH WILL SWING ACROSS WYOMING TONIGHT. THIS
WILL RESULT IN SCATTERED TO LOCALLY NUMEROUS SHOWERS AND
THUNDERSTORMS ACROSS THE REGION. MOST OF THE ACTIVITY WILL END BY
MIDNIGHT...EXCEPT MAINLY ACROSS JOHNSON AND NATRONA COUNTIES WILL
THE ACTIVITY COULD LINGER INTO NIGHT. THE BEST CHANCE WILL BE
ACROSS THE BIGHORN MOUNTAINS AND POINTS EAST. ENOUGH COLD AIR WILL
WORK INTO THE AREA...WHERE PRECIPITATION AFTER 10 PM...COULD BE A
RAIN/SNOW MIX ABOVE 9500 FEET WITH SNOW ABOVE 11000 FEET. LITTLE
OR NO SNOW ACCUMULATION IS EXPECTED. THE ASSOCIATED COLD FRONT
WILL THIS STORM SYSTEM WILL MOVE THROUGH TONIGHT. SHALLOW EASTERLY
FLOW IS EXPECTED TO DEVELOP ON THURSDAY...WHICH SHOULD RESULT IN
EXTENSIVE CLOUD COVER EAST OF THE DIVIDE. CLOUD COVER AND COOLER
TEMPS BEHIND THE FRONT...WILL RESULT IN A RELATIVELY COOL DAY
ACROSS THE REGION. THIS WILL RESULT IN ELEVATED RELATIVE HUMIDITY.

THE MAIN TROUGH WILL PUSH THROUGH THURSDAY NIGHT...WITH SOME
ISOLATED TO LOCALLY SCATTERED PRECIPITATION THURSDAY AFTERNOON AND
NIGHT. A WEAK RIDGE WILL DEVELOP FRIDAY...WITH TEMPERATURES
RETURNING TO NEAR SEASONAL LEVELS.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...WM
LONG TERM...AEM
AVIATION...LIPSON
FIRE WEATHER...WM
Hazardous weather outlook, Aug 22, 5:30 PM MDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
530 PM MDT WED AUG 22 2007

WYZ001>020-022>030-230600-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
530 PM MDT WED AUG 22 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WITH VERY STRONG WIND GUSTS AND SMALL HAIL
WILL CONTINUE THROUGH THIS EVENING AS A STRONG DISTURBANCE
MOVES ACROSS THE STATE OF WYOMING. LOCAL FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ANOTHER ROUND OF SHOWERS AND ISOLATED THUNDERSTORMS WILL AFFECT
MAINLY CENTRAL WYOMING THURSDAY AFTERNOON AND EVENING.

BREEZY...WARM AND DRY CONDITIONS MAY BRING A RETURN TO
CRITICAL FIRE WEATHER CONDITIONS ACROSS MUCH OF WEST AND CENTRAL
WYOMING SATURDAY AND SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED EAST OF THE CONTINENTAL DIVIDE...
OR FROM A CODY TO RIVERTON LINE...AND ALL AREAS EAST THIS EVENING.
PLEASE REPORT STRONG WINDS...HAIL OR TORRENTIAL RAINFALL BACK TO THE
NWS IN RIVERTON.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 22, 1:42 PM MDT, 4 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
142 PM MDT WED AUG 22 2007

WYZ002-012-013-222100-
ABSAROKA MOUNTAINS-JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
142 PM MDT WED AUG 22 2007

STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH AND IMPACT
PORTIONS OF NORTHWEST WYOMING THROUGH 300 PM MDT. THESE STORMS ARE
CAPABLE OF PRODUCING A QUICK ONE-QUARTER TO ONE-HALF INCH OF RAIN
AS THEY QUICKLY TRACK ACROSS THE REGION. ALSO...PEA-SIZED HAIL MAY
QUICKLY ACCUMULATE TO A DEPTH OF AN INCH OR TWO WITH THE STRONGEST
STORMS. THE LARGEST SIZED HAIL ANTICIPATED IS ONE-HALF INCH
DIAMETER. FREQUENT LIGHTNING WILL ACCOMPANY THESE STORMS.

MOTORISTS FROM MORAN JUNCTION TO TOGWOTEE PASS ON HIGHWAY 26 SHOULD
PREPARE FOR SMALL HAIL TO ACCUMULATE ON THE ROAD ALONG WITH PONDING
OF WATER. IF YOU ARE OUTDOORS BE SURE TO MOVE INSIDE A STURDY
SHELTER OR AT A MINIMUM INSIDE A VEHICLE AS THE STORMS APPROACH TO
PROTECT YOURSELF FROM LIGHTNING.
Special weather statement, Aug 22, 2:37 PM MDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
237 PM MDT WED AUG 22 2007

WYZ027-222115-
SOUTH LINCOLN COUNTY-
237 PM MDT WED AUG 22 2007

AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS SOUTHERN
LINCOLN COUNTY THROUGH AT LEAST 315 PM. THESE STORMS WILL AFFECT
THE AREA FROM JUST WEST OF KEMMERER TO THE SWEETWATER COUNTY LINE
ALONG HIGHWAY 30. HIGHWAY 189 SOUTH OF KEMMERER WILL ALSO BE
IMPACTED. THESE STORMS WILL BE CAPABLE OF PRODUCING BRIEF HEAVY
RAIN...UP TO HALF INCH HAIL...DANGEROUS LIGHTNING AND WIND GUSTS UP
TO 55 MPH. PLEASE TAKE SHELTER INDOORS AS THESE STORMS MOVE THROUGH
YOUR AREA. IF DRIVING...SLOW DOWN AND AVOID HYDROPLANING.

SKRBAC
Special weather statement, Aug 22, 2:42 PM MDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
242 PM MDT WED AUG 22 2007

WYZ005-007-017-222130-
OWL CREEK AND BRIDGER MOUNTAINS-SOUTHWEST BIG HORN BASIN-
WIND RIVER BASIN-
242 PM MDT WED AUG 22 2007

AN AREA OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH ACROSS
HOT SPRINGS COUNTY AND NORTHERN FREMONT COUNTY THROUGH 330 PM MDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING PEA-SIZED HAIL...GUSTY WIND
TO AROUND 50 MPH...AND BRIEF HEAVY RAINFALL OF ONE-QUARTER TO ONE-
HALF INCH. IMPACTED AREAS INCLUDE BOYSEN STATE PARK AND THERMOPOLIS.
MOTORISTS ON HIGHWAY 789 BETWEEN THERMOPOLIS AND SHOSHONI THROUGH THE
WIND RIVER CANYON SHOULD BE PREPARED FOR REDUCED VISIBILITY AND WATER
AND HAIL ON THE ROAD SURFACE. PLEASE TAKE SHELTER INDOORS AS THESE
STORMS MOVE THROUGH YOUR AREA. IF DRIVING...SLOW DOWN AND AVOID
HYDROPLANING.
Special weather statement, Aug 22, 3:44 PM MDT, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
344 PM MDT WED AUG 22 2007

WYZ020-222245-
NATRONA COUNTY LOWER ELEVATIONS-
344 PM MDT WED AUG 22 2007

A SERIES OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST AT 30 MPH
ACROSS WESTERN NATRONA COUNTY THROUGH 445 PM MDT. THESE STORMS WILL
IMPACT LOCATIONS FROM POWDER RIVER TO THE FREMONT COUNTY LINE ALONG
HIGHWAY 20/26. AREAS BETWEEN HIGHWAY 20/26 AND THE GAS HILLS WILL
BE HEAVILY IMPACTED BY THESE STORMS. HAIL TO ONE-HALF INCH IN
DIAMETER...FREQUENT CLOUD-TO-GROUND LIGHTNING...AND GUSTY WIND
AROUND 50 MPH. RAINFALL OF ONE-QUARTER INCH IS POSSIBLE AS THE
STORMS TRACK NORTHEAST. MOVE INDOORS AS THE STORMS APPROACH YOUR
LOCATION.

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 2:53 PM MDTSevere Thunderstorm WarningRIWFremont, Lincoln52 min
Aug 22, 3:02 PM MDTSevere Thunderstorm WarningRIWLincoln43 min
Aug 22, 4:02 PM MDTSevere Thunderstorm WarningRIWSweetwater13 min
Aug 22, 4:13 PM MDTSevere Thunderstorm WarningRIWSweetwater47 min
Aug 22, 4:31 PM MDTSevere Thunderstorm WarningRIWJohnson29 min
Aug 22, 4:45 PM MDTSevere Thunderstorm WarningRIWJohnson, Natrona60 min
Aug 22, 5:05 PM MDTSevere Thunderstorm WarningRIWSweetwater40 min
Aug 22, 5:11 PM MDTSevere Thunderstorm WarningRIWFremont, Hot Springs49 min
Aug 22, 5:30 PM MDTSevere Thunderstorm WarningRIWFremont45 min
Aug 22, 5:46 PM MDTSevere Thunderstorm WarningRIWFremont44 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.